ISSN : 1301-5680
e-ISSN : 2149-8156
Turkish Journal of Thoracic and Cardiovascular Surgery     
An unexpected thrombosis during cardiac surgery: heparin-induced thrombocytopenia
Macit Bitargil, Hamit Serdar Başbuğ, Hakan Göçer, Yalçın Günerhan 862
Kafkas Üniversitesi Tıp Fakültesi, Kalp ve Damar Cerrahi Anabilim Dalı, Kars, Türkiye
DOI : 10.5606/tgkdc.dergisi.2014.9542
Heparin-induced thrombocytopenia is a rare and fatal situation. Immunoglobulin G reaction against platelet factor 4-heparin complex causes a marked decrease in platelet count and floating thrombus complexes in systemic circulation. Time, platelet count, thromboembolic complications and no other reasons for thrombocytopenia are important for the diagnosis. Flow cytometry, thrombocyte aggregation test, serotonin release test may help diagnosis. Discontinuation of the heparin infusion as soon as the suspicion of heparin-induced thrombocytopenia arises and initiating medication such as fondaparinux are crucial in treatment. In this article, we report a successful treatment of a 65-year-old female patient compatible with heparin-induced thrombocytopenia which started with an unexpected thrombosis during cardiopulmonary bypass process in coronary artery bypass graft surgery.
Keywords : Cardiac surgery; heparin induced thrombocytopenia; thrombosis
Viewed : 10467
Downloaded : 3222